Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Bad itching, swollen face, stinging pain in leg, stomach after taking Tramadol. How to get relief?

I took Tramadol 50g... one a day for seven days... but got bad itching and swollen face so stopped taking them... but now I have terrible pin and needles... burning stinging and pain in my legs and feet .... but instead of getting better is getting worse it started in my feet but it is slowing working its way up my body and now in my bottom and stomach .... I am guessing it has affected or damaged my nerves... will this get better and what can I do??? my email address is chrissy_pierce@ WWW.WWWW.WW
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dec 2012
Hello Chrissy,
Thank you for your post.
You are having what is medically known as peripheral polyneuropathy (nerves damage) which is usually as a result of an underlying diseases condition such as:
- diabetes mellitus/impaired glucose intolerence
- autoimmune disorders
- viral infections
- liver diseases
- vitamin B12 deficiency
- poor blood flow to the legs (peripheral hypoperfusion)
- hypertension
- under-active thyroid gland
- drugs used for treating infections and toxins
- idiopathic or genetic ( running in family)

So, I will appreciate if you could provide the reason for taking tramadol 50? Normally it is an analgesic and it is not known to cause neuropathy. It could be hapatotoxic ( damages liver) but usually long term use or high doses. So to accuse it to be the cause of your problem is limited.
Your problem needs to be investigated further and most of the diseases mentioned above needs to looked into according to your age and medical history.
As for treatment options, whether cause is identified or not, the treatment mostly is usually symptomatic and expectant management ( i.e we manage the symptoms + cause and hope that the nerve damage is corrected). Surgery is last alternative ( neurosurgeon consultation is necessary in that case). For the medical treatment medications such as carbamazepine, valproate, nucleo cmp forte, analgesics could be used to relief the symptoms. Vitamin B complex supplement could be added to your treatment in case of vitamin b deficiency.

You will need to see your doctor for examination and laboratory analysis of your blood and urine.
Hope this helps
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor